Thursday, August 08, 2013

TMI

Yep, this is going to be another one of those TMI posts, so if that bothers you, stop reading now. 
.
.
.
.
.
.
.
.
Still here?  Good, then.  Let's get this party started.

For those of you who may not remember, I've been having that constantly gotta go feeling for a while now.  I mentioned it to my regular doctor during my physical back in June, and he set me up an appointment with the urologist. 

Today was that appointment.  Well, when I got there, I had to give a urine sample.  Then they did a scan of my bladder to see if I was retaining urine. 

I was.  Even though I'd felt like I'd completely emptied my bladder, the scan showed I still had 108cc of fluid still in there.  He said that for women, anything over 50cc is retention.

The good news is, now we know what the problem is.  The bad news is, my allergy meds are probably causing it.  The doctor said that allergy medications taken over a long period of time can cause constriction of the urethra, which is why I am having trouble emptying my bladder.  I asked him if there was something else I can take, and he said no, they all do it. 

Oh, great.  I get to choose between running to the bathroom every 5 minutes and breathing

Breathing is kind of important, so he put me on a low dose of meds they usually give to men with prostate problems.  It's supposed to ease that restriction and...um...make things better.  He wants to see me back next month. 

So, I spent an hour and half in the waiting room, then another half hour in the exam room, and five minutes with the doctor. 

And it wasn't even this Doctor.


That would have made the wait worth it.

I spent the rest of my day off getting Jimmy's oil changed, and taking Jesse in for his annual vaccinations.  Then I came home and watched Buffy The Vampire Slayer until time for The Big Bang Theory. 

And that was my day off, and your TMI.

Some people may ask me why I would share something so personal, but I figure that if I share my story, someone else might have the courage to speak to her doctor about her own problems.

That's why.

No comments:

LinkWithin

Related Posts with Thumbnails